Kelnor Side Effects

Headaches, bloating, nausea, and breast tenderness are some of the common side effects of birth control pills (including Kelnor). Side effects can be bothersome, but are not typically dangerous. However, there are some potentially serious side effects of Kelnor that should be reported to a healthcare provider immediately, including migraines, chest pain, and a sudden loss of vision.

An Introduction to Kelnor Side Effects

As with any medicine, Kelnor™ (ethynodiol diacetate/ethinyl estradiol) can cause side effects. However, not every woman who uses it will experience side effects. In fact, most women tolerate it quite well. If side effects do occur, in most cases, they are minor and either require no treatment or are easily treated by you or your healthcare provider. Many of the common side effects of Kelnor may improve within the first few cycles of use.

Common Kelnor Side Effects

Only vague information is available about possible Kelnor side effects. In fact, the side effects listed in the prescribing information for Kelnor are actually side effects of all birth control pills in general. Some of the common bothersome (but not usually dangerous) side effects of birth control pills include:
  • Bloating
  • Breast tenderness and other breast changes, such as swelling
  • Nausea and vomiting
  • Changes in your eyes that make it more difficult to wear contact lenses
  • Headaches (although birth control pills can improve headaches in some women)
  • Breakthrough bleeding and spotting between periods (this tends to go away with time)
  • Changes in sex drive.
Last reviewed by: Kristi Monson, PharmD
5 Ways to Improve Your Mood